| Model Number |
400SMTXSFT0208 |
| Medical Device Problem Code |
Physical Resistance/Sticking (4012)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/15/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2020-02246, 3005168196-2020-02247.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the renal artery using penumbra smart coils (smart coils) and a non-penumbra microcatheter.It should be noted that the patient's anatomy was tortuous.During the procedure, the physician implanted a smart coil into the target vessel.While advancing the next smart coil through the microcatheter, the physician encountered resistance.Therefore, this smart coil was removed.It was reported that the same issue occurred with the next two smart coils.Therefore, these smart coils were also removed.The procedure was completed using four non-penumbra coils with the same microcatheter.There was no report of an adverse effect to the patient.